Medical Specialty >> Psychiatry
Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: Why do I only feel negative emotions?
|wolfbiter - Thu May 21, 2009 10:06 am||
I am a 28 yr. old male who has a problem with emotions. The past 15 years of my life I have been unable to feel the emotions people feel everyday such as, happiness, sadness, and emotional pain. The only emotions that I feel are anger, rage, and hate. I have a family that I feel nothing for and am fixing to lose. I have been using self mutilation as a way to release what builds up inside of me so that I don't take it out on other people. I also have not cried since this all started even after lossing a child 8 years ago and with the birth of my 2 sons since. The bad thing is I like WHAT I am but I know that in time it will destroy me. Any ideas as to what may be causing this would be helpful to me as I try to understand the monster that I have inside me.
|Faye Lang, RN, MSW - Sun Jul 25, 2010 12:22 pm||
I sincerely apologize that this response is so late. I hope this response may still be useful to you, and to others who may read your post.
It is very important that you see a mental health professional, preferably a psychologist or psychiatrist. With treatment, you will likely see both. Your symptoms are serious and require intervention. Such feelings often begin in childhood, and when the person becomes an adult, the anger, rage and hate come out because they can no longer be held in. Treatment can help. Please discuss it with your doctor, who may refer you to a specific treatment provider, or you may see someone in a community mental health agency.
I wish you only the best of luck.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.